Alert archive / Texas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 273, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Dec 4, 2021, 1:19 AM CST for Hood County, Parker County, Texas. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 4, 2021, 1:19 AM CST (07:19 UTC)
- Expired
- Dec 4, 2021, 2:15 AM CST
- In force
- 56 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Hood County, TX, Parker County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 50 km from the middle of the area, began a volume at 07:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 7.3 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 131 J/kg
- Mixed-layer CIN
- -252 J/kg
- Mixed-layer LCL
- 2019 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 214 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
649 WUUS54 KFWD 040719 SVRFWD TXC221-367-040815- /O.NEW.KFWD.SV.W.0273.211204T0719Z-211204T0815Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Fort Worth TX 119 AM CST Sat Dec 4 2021 The National Weather Service in Fort Worth has issued a * Severe Thunderstorm Warning for... Southern Parker County in north central Texas... Northeastern Hood County in north central Texas... * Until 215 AM CST. * At 119 AM CST, a severe thunderstorm was located near Oak Trail Shores, or 10 miles northwest of Granbury, moving east at 15 mph. HAZARD...Quarter size hail. SOURCE...Radar indicated. IMPACT...Damage to vehicles is possible. * Locations impacted include... Weatherford, Willow Park, Aledo, Hudson Oaks, Annetta, Oak Trail Shores, Annetta South and Annetta North. This includes Interstate 20 between mile markers 406 and 417. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection get inside a sturdy structure and stay away from windows. Continuous cloud to ground lightning is occurring with this storm. Move indoors immediately. Lightning can kill. && LAT...LON 3262 9801 3281 9767 3257 9755 3247 9792 TIME...MOT...LOC 0719Z 247DEG 12KT 3257 9789 HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...1.00 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...<50 MPH $$ 30
2 follow-up statements
588
WWUS54 KFWD 040737
SVSFWD
Severe Weather Statement
National Weather Service Fort Worth TX
137 AM CST Sat Dec 4 2021
TXC221-040746-
/O.CAN.KFWD.SV.W.0273.000000T0000Z-211204T0815Z/
Hood TX-
137 AM CST Sat Dec 4 2021
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HOOD COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3280 9767 3268 9760 3257 9755 3256 9759
3256 9786 3265 9790
TIME...MOT...LOC 0736Z 250DEG 14KT 3259 9779
$$
TXC367-040815-
/O.CON.KFWD.SV.W.0273.000000T0000Z-211204T0815Z/
Parker TX-
137 AM CST Sat Dec 4 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 AM CST
FOR SOUTHEASTERN PARKER COUNTY...
At 136 AM CST, a severe thunderstorm was located 7 miles north of Oak
Trail Shores, or 10 miles north of Granbury, moving east at 15 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is possible.
Locations impacted include...
Weatherford, Willow Park, Aledo, Hudson Oaks, Annetta, Annetta South
and Annetta North.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately.
&&
LAT...LON 3280 9767 3268 9760 3257 9755 3256 9759
3256 9786 3265 9790
TIME...MOT...LOC 0736Z 250DEG 14KT 3259 9779
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH
$$
30389
WWUS54 KFWD 040808
SVSFWD
Severe Weather Statement
National Weather Service Fort Worth TX
208 AM CST Sat Dec 4 2021
TXC367-040816-
/O.EXP.KFWD.SV.W.0273.000000T0000Z-211204T0815Z/
Parker TX-
208 AM CST Sat Dec 4 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PARKER COUNTY
WILL EXPIRE AT 215 AM CST...
The storm which prompted the warning has weakened below severe
limits. Therefore the warning will be allowed to expire. However
small hail and gusty winds are still possible with this thunderstorm.
LAT...LON 3280 9767 3268 9760 3257 9755 3256 9759
3256 9786 3265 9790
TIME...MOT...LOC 0806Z 237DEG 17KT 3269 9773
$$
30What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 4, 12:54 AM CST, 25 minutes earlier.
Area forecast discussion, Dec 4, 12:54 AM CST, 25 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 1254 AM CST Sat Dec 4 2021 ...New Short Term, Aviation... .SHORT TERM... /NEW/ /Through Sunday Evening/ Another round of stratus and fog is anticipated for a good portion of North and Central Texas this morning. 925mb flow remains around 30-35 knots on area VWP and this may promote more in the way of stratus as opposed to a fog bank. For now, will continue with patchy to areas of fog across most areas east of the US HWY 281 corridor. There remains a low chance that a Dense Fog Advisory may be required, but it appears that any visibilities below 1/4 mile will be limited in time and space. In addition to fog, modest isentropic ascent will continue to instigate convective development across North Texas this morning. This ascent has supported some modest convection that has had a history of producing lightning. This conveyor of ascent will persist, mostly for areas near and north of I-20, through daybreak. I've nudged PoPs upward to account for near-term trends and took a more broad-brushed approach after 15 UTC when confidence wanes in the exact evolution of convection. A cold front, currently sliding southward through southwest OK will likely make progress through portions of western North Texas and the Big Country today. However, there's not a ton of CAA nor strong synoptic scale features that would help this boundary push through the rest of the area, thus it will stall. Still, convergence combined with daytime heating may be enough to generate some isolated convection this afternoon along the boundary from the Sherman/Denison area down toward Temple/Killeen. The greater coverage of rain/isolated storms will be across East Texas where low level moisture is more plentiful. Despite the what could be a partly sunny day for most, temperatures will still climb into the 70s and 80s (nearly 15 degrees above normal). Tonight into Sunday morning, we'll likely experience a slight lull in precipitation chances as the frontal boundary attempts to retreat northward. Modest SW 850-700mb temperature advection could spark some isolated convection across Northeast TX during the afternoon hours. Prior to that, the approach of a warm front could mean another round of low stratus/mist/fog. Bain && .LONG TERM... /Issued 104 PM CST Fri Dec 3 2021/ /Saturday night through Friday/ A very progressive weather pattern is expected this weekend through next week with multiple shortwaves and cold frontal passages expected. Each system should bring at least a low chance for showers or possibly thunderstorms for portions of North and Central Texas. The weak cold front that will move across the region on Saturday will lift back to the north Saturday night in response to deepening surface low pressure across the Northern and Central Plains. Aloft, a subtle shortwave will work its way across the region, resulting in a few showers and thunderstorms, mainly across the eastern half of the region where low level moisture will be the most abundant. The shortwave trough axis will move into East Texas early Sunday morning with a subtle ridge taking its place. The ridge will be shunted to the east quickly with the arrival of yet another shortwave ejecting from an upper low near the Gulf of California. This second shortwave will also be weak but will provide enough forcing for ascent to produce a few showers and thunderstorms across the eastern zones in the afternoon and evening. The passage of both the southern stream shortwave and the axis of a stronger trough moving through the northern branch of the jet stream will allow a cold front to slide southward through the Central Plains Sunday afternoon and North Texas Sunday night/Monday morning. Lift along the front will result in additional showers and thunderstorms with the best chances east of the I-35 corridor where moisture will be the deepest. Severe weather through early next week is unlikely but there may be enough instability to support some small hail in a few of the storms. Breezy, dry and much cooler weather will move in behind the cold front Monday with highs in the 50s across North Texas and lower and middle 60s across Central Texas. A north to northeast wind will prevail in the 10 to 20 mph along with some gusts around 30 mph. The front should stall near the Texas Coast Monday afternoon, remaining nearly stationary Monday night. Temperatures across North and Central Texas Monday night will be much closer to seasonal normals, ranging from the mid 30s in the northwest to the upper 40s across parts of Central Texas. The front will lift rapidly back to the north Tuesday in response to another developing low pressure system in the west. This system will move quickly east across the Lone Star State Tuesday night and Wednesday bringing more clouds and yet another chance for showers. The clouds and arrival of another cold front will keep temperatures Wednesday near seasonal normals with highs from the mid 50s to the lower 60s. The remainder of next week should be rain-free and mild as low level warm air advection increases ahead of a strong system developing across the western US. High temperatures Thursday and Friday will be mainly in the 70s with lows Thursday night from the mid 40s to the mid 50s. 79 && .AVIATION... /NEW/ /06 UTC TAF Cycle/ Highlights---Convection, ceiling, and visibility trends. A cluster of convection just west of D10 TAFs can be expected to move INVOF of these terminals within the next 2-4 hours. There's some uncertainty to the cessation of precip, but if SHRA/TSRA trends continue over the next 1-2 hours, an early AMD to upgrade VCTS may be required for the Metroplex terminals. Waco should remain too far south for any precipitation. Otherwise, vsby and cigs should become reduced by daybreak Saturday with IFR to LIFR cigs/vsby probable, especially at Waco. VFR is expected by noon with predominantly south flow. There will be a risk for additional convection along a diffuse frontal boundary this afternoon. Most activity this afternoon should remain east of TAFs. There's a low chance that MVFR cigs may creep back into Waco between 04-06 UTC Sunday, but too much uncertainty does not warrant inclusion in the TAF at this juncture. Bain && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 62 76 56 77 47 / 50 30 10 5 30 Waco 61 77 61 76 52 / 5 20 20 5 30 Paris 61 73 58 72 46 / 30 30 40 20 60 Denton 59 76 50 77 42 / 40 30 10 5 30 McKinney 61 75 55 76 45 / 10 30 20 10 40 Dallas 62 76 57 76 48 / 40 30 20 5 30 Terrell 62 76 59 76 48 / 20 30 20 10 40 Corsicana 62 76 62 77 52 / 10 30 20 10 50 Temple 61 76 61 77 52 / 5 20 20 5 30 Mineral Wells 57 73 49 78 43 / 60 10 5 0 10 && .FWD WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Dec 3, 5:35 PM CST, 7 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 535 PM CST Fri Dec 3 2021 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-041300- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 535 PM CST Fri Dec 3 2021 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...Tonight. Areas of fog could reduce visibility below 1 mile at times, mainly along and east of the I-35 corridor. Isolated thunderstorms are possible across parts of North Texas during the pre-dawn hours. Lightning would be the main hazard. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. There is a chance of storms mainly along and east of I-35 Saturday through Sunday night. Severe weather is not expected, but a few of the stronger storms may produce small hail and gusty winds. A slight chance of storms returns around the middle of next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Dec 4, 12:54 AM CST, 25 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
1254 AM CST Sat Dec 4 2021
TXZ131>133-040745-
Hood TX-Johnson TX-Somervell TX-
1254 AM CST Sat Dec 4 2021
...A strong thunderstorm will impact portions of northeastern
Somervell, northwestern Johnson and eastern Hood Counties through 145
AM CST...
At 1253 AM CST, Doppler radar was tracking a strong thunderstorm near
Granbury, moving east at 15 mph.
HAZARD...Winds up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Granbury, Pecan Plantation, Godley and Oak Trail Shores.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
If on or near Lake Granbury, get away from the water and move
indoors or inside a vehicle. Remember, lightning can strike out to
10 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now!
&&
LAT...LON 3256 9762 3255 9760 3246 9749 3231 9752
3229 9789 3247 9791
TIME...MOT...LOC 0653Z 265DEG 11KT 3239 9781
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
BainSpecial weather statement, Dec 4, 1:13 AM CST, 6 minutes before
Special Weather Statement National Weather Service Fort Worth TX 113 AM CST Sat Dec 4 2021 TXZ117-131-040745- Hood TX-Parker TX- 113 AM CST Sat Dec 4 2021 ...A strong thunderstorm will impact portions of south central Parker and north central Hood Counties through 145 AM CST... At 113 AM CST, Doppler radar was tracking a strong thunderstorm 7 miles northwest of Oak Trail Shores, or 11 miles northwest of Granbury, moving east at 15 mph. HAZARD...Penny size hail. SOURCE...Radar indicated. IMPACT...Minor damage to outdoor objects is possible. Locations impacted include... Weatherford. This includes Interstate 20 near mile marker 409. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3259 9801 3274 9776 3255 9765 3248 9796 TIME...MOT...LOC 0713Z 251DEG 14KT 3256 9793 MAX HAIL SIZE...0.75 IN MAX WIND GUST...<30 MPH 30
Local storm report, Dec 4, 1:19 AM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
119 AM CST SAT DEC 4 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0103 AM HAIL 1 SE GRANBURY 32.43N 97.77W
12/04/2021 E0.75 INCH HOOD TX PUBLIC
REPORT FROM MPING: DIME (0.75 IN.).
&&
BAINThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 4, 12:54 AM CST | Special Weather Statement | FWD | Hood | 51 min |
| Dec 4, 1:04 AM CST | Severe Thunderstorm Warning | FWD | Hood, Johnson, Somervell | 56 min |
| Dec 4, 1:13 AM CST | Special Weather Statement | FWD | Parker | 32 min |
| Dec 4, 2:03 AM CST | Special Weather Statement | FWD | Johnson | 57 min |
| Dec 4, 4:26 AM CST | Special Weather Statement | FWD | Cooke | 34 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.